|| Checking for direct PDF access through Ovid
To describe 2 cases of angiotensin-converting enzyme inhibitor (ACEI)-induced angioedema treated with C1 esterase inhibitor (human) [Berinert].Case 1 is a 60-year-old Caucasian male with angioedema from lisinopril. He was initially treated with a conventional regimen of an antihistamine, methylprednisolone, epinephrine, and fresh frozen plasma. When symptoms did not resolve, intravenous C1 peptide esterase inhibitor (C1INH) was administered, with clinical improvement. Four hours later, symptoms returned and the patient underwent emergency tracheostomy. Case 2 is a 64-year-old Caucasian male who presented with angioedema due to enalapril. In the emergency department, he received conventional treatment. Endotracheal tube placement was unsuccessful. While the patient was undergoing intubation in the operating room, intravenous C1INH was administered resulting in quick improvement of symptoms.Angioedema from ACEI occurs at an incidence of 0.7%. Conventional treatment may be of limited benefit due to the mechanism of the reaction. C1INHs, which are indicated for hereditary angioedema, have been utilized in treating ACEI-induced angioedema. According to the Naranjo algorithm scale, the patient in case 1 experienced angioedema that is probably related to lisinopril. C1INH was administered intravenously when symptoms progressed, despite conventional treatment. In case 2, the patient experienced angioedema, which is possibly related to enalapril, and was treated with C1INH.C1INH (human) was a successful addition to the traditional management of 2 patients with angioedema due to ACEI.